THOUSANDS of packs of a common painkiller have been recalled amid fears they could cause overdose.
People who use the drug co-codamol have been urged to check their packet to see if it is part of a dodgy batch.
Parents should also check boxes of their children's packets, as it can be given to those aged over 12.
Co-codamol is commonly used for all sorts of pain relief, including back, headaches, and toothache.
It is stronger than paracetamol and can only be prescribed by a doctor.
The UK’s medicine regulator the MHRA has urged people in the UK who take Co-codamol 30/500 Effervescent Tablets to check the batch number on the labels of packs.
There are 4,464 packs under the batch number 1K10121 that are being recalled due to safety concerns.
Some of them may contain too much of the active ingredients – codeine phosphate and paracetamol – and therefore cause overdose.
Drug manufacturer, Zentiva Pharma UK Limited, aso said some tablets may have too little ingredients, meaning that the medicine does not work as it should do.
If patients have packs which match the label details they are advised to return them to their pharmacy for a replacement immediately.
Patients should not use any tablets from these packs, the MHRA said.
What packets have been recalled?
- Co-codamol 30/500 Effervescent Tablets
- Company Name: Zentiva Pharma UK Ltd
- PL 17780/0046
- Batch Number: 1K10121
- Expiry Date: December 2023
- Pack Size: 100 tablets
- Batch Size: 4464 packs
- First Distributed: 05 March 2021
Symptoms of paracetamol overdosage in the first 24 hours are a pale appearance, nausea, vomiting, loss of appetite/skipping meals and abdominal pain.
Liver damage may become apparent 12 to 48 hours after ingestion.
In severe poisoning, kidney failure may progress to encephalopathy (brain damage) gastrointestinal bleeding, coma and death.
Dr Samantha Atkinson, MHRA Chief Quality and Access officer, said: “Patient safety is always our priority.
“It is vitally important that people urgently check their packs of Zentiva Pharma UK Ltd Co-codamol 30/500 Effervescent Tablets and if the batch number corresponds to 1K10121, they should stop using them and return them to their pharmacy for a replacement immediately.
“We are advising people not to take any tablets from these packs given the potential risks of doing so. Healthcare professionals should check their stocks and recall tablets from this batch urgently.
“If anyone is concerned then please speak to your healthcare professional and report any adverse reactions via the Yellow Card Scheme.”
Source: Read Full Article